Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Nonradial Hörmander algebras of several variables and convolution operators

Authors: José Bonet, Antonio Galbis and Siegfried Momm
Journal: Trans. Amer. Math. Soc. 353 (2001), 2275-2291
MSC (2000): Primary 46E10, 46F05, 46F10, 35R50, 32A15
Published electronically: February 7, 2001
MathSciNet review: 1814070
Full-text PDF

Abstract | References | Similar Articles | Additional Information


A characterization of the closed principal ideals in nonradial Hörmander algebras of holomorphic functions of several variables in terms of the behaviour of the generator is obtained. This result is applied to study the range of convolution operators and ultradifferential operators on spaces of quasianalytic functions of Beurling type. Contrary to what is known to happen in the case of non-quasianalytic functions, an ultradistribution on a space of quasianalytic functions is constructed such that the range of the operator does not contain the real analytic functions.

References [Enhancements On Off] (What's this?)

  • 1. V.S. Azarin, On the asymptotic behaviour of subharmonic functions of finite order. Math. USSR Sb. 36 (1980), 134-154. English transl. MR 81e:31001
  • 2. C.A. Berenstein, B.A. Taylor, Interpolation problems in $\mathbb{C}^{N}$ with applications to harmonic analysis. J. Analyse Math 38 (1980), 188-254. MR 82h:32002
  • 3. -, A new look at interpolation theory for entire functions of one variable. Adv. in Math. 33 (1979), 109-143. MR 80j:30023
  • 4. J. Bonet, A. Galbis, The range of non-surjective convolution operators on Beurling spaces. Glasgow Math. J. 38 (1996), 125-135. MR 97g:46032
  • 5. J. Bonet, A. Galbis, R. Meise, On the range of convolution operators on non-quasianalytic ultradifferentiable functions. Studia Math. 126 (2) (1997), 171-198. MR 99a:46071
  • 6. R. Braun, R. Meise, B.A. Taylor, Ultradifferentiable functions and Fourier Analysis. Resultate Math. 17 (1990), 206-237. MR 91h:46072
  • 7. L. Ehrenpreis, Solution of some problems of division, Part IV. Invertible and elliptic operators. Amer. J. Math. 82 (1960), 522-588. MR 22:9848
  • 8. L. Hörmander, On the range of convolution operators. Ann. of Math. 76 (1962), 148-170. MR 25:5379
  • 9. -, An Introduction to Complex Analysis in Several Variables. Van Nostrand, Princeton, N.J., 1966; (3rd ed.) North-Holland, Amsterdam, 1990. MR 91a:32001
  • 10. -, The analysis of linear partial differential operators I. Springer, 1983. MR 85g:3500a
  • 11. -, The analysis of linear partial differential operators II. Springer Verlag, 1983. MR 85g:3500b
  • 12. L. Hörmander, R. Sigurdssson, Growth properties of plurisubharmonic functions related to Fourier-Laplace transforms. Lund University, 1993.
  • 13. J.J. Kelleher, B.A. Taylor, Closed ideals in locally convex algebras J. Reine Angew. Math. 255 (1972), 190-209. MR 46:6046
  • 14. M. Langenbruch, Continuous linear right inverses for convolution operators in spaces of real analytic functions. Studia Math. 110 (1) (1994), 65-82. MR 95f:46061
  • 15. B.J. Levin, Distribution of zeros of entire functions. AMS, Providence, Rhode Island 1980. MR 81k:30011
  • 16. P. Lelong, L. Gruman, Entire functions of several complex variables. Springer Verlag, 1986. MR 87j:32001
  • 17. A. Martineau, Équations différentielles d'ordre infini. Bull. Soc. Math. France 95 (1967), 109-154.
  • 18. R. Meise, B.A. Taylor, D. Vogt, Equivalence of slowly decreasing conditions and local Fourier expansion. Indiana Univ. Math. J. 36 (1987), 729-756. MR 89c:46058
  • 19. -, Continuous linear right inverses for partial differential operators on non-quasianalytic classes and on ultradistributions. Math. Nachr. 180 (1996), 213-242. MR 97j:46036
  • 20. R. Meise, D. Vogt, Introduction to Functional Analysis. Clarendon Press, Oxford, 1997. MR 98g:46001
  • 21. T. Meyer, Die Fourier-Laplace-Transformation quasianalytischer Funktionale und ihre Anwendung auf Faltungsoperatoren. Diplomarbeit, Düsseldorf, 1989.
  • 22. -, Surjectivity of convolution operators on spaces of ultradifferentiable functions of Roumieu type. Studia Math. 125 (1997) 101-129. MR 98e:46045
  • 23. S. Momm, Closed principal ideals in nonradial Hörmander algebras. Archiv Math. 58 (1992), 47-55. MR 93a:46106
  • 24. -, Division problems in spaces of entire functions of finite order. Functional Analysis (Ed. K.D. Bierstedt, A. Pietsch, W. Ruess, D. Vogt) (Marcel Dekker, 1993), 435-457. MR 95a:46035
  • 25. -, A Phragmén-Lindelöf theorem for plurisubharmonic functions on cones in $\mathbb{C}^N$. Indiana Univ. Math. J. 41 (1992) 861-867. MR 93j:32023
  • 26. -, A division problem in the space of entire functions of exponential type. Ark. Mat. 32 (1994) 213-236. MR 95b:32003
  • 27. T. Rösner, Surjektivität partieller Differentialoperatoren auf quasianalytischen Roumieu-Klassen. Dissertation. Düsseldorf 1997.
  • 28. L.A. Rubel, B.A. Taylor, A Fourier series method for meromorphic and entire functions. Bull. Soc. Math. France 96 (1968), 53-96. MR 42:509
  • 29. L.A. Rubel, Entire and meromorphic functions. Springer-Verlag, New York, 1996. MR 97c:30001
  • 30. R. Sigurdsson, Growth properties of analytic and plurisubharmonic functions of finite order. Math. Scand. 59 (1986), 235-304. MR 88m:32002
  • 31. -, Convolution equations in domains of $\mathbb{C}^N$. Ark. Mat. 29 (1991), 285-305. MR 93b:46074
  • 32. D. Vogt, Topics on projective spectra of (LB)-spaces. In Advances in the theory of Fréchet spaces, T. Terzioglu (Ed.), Istanbul 1987, NATO ASI Series C, Vol. 287, Kluwer, Dordrecht, 1989, 11-27. MR 93b:46011

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 46E10, 46F05, 46F10, 35R50, 32A15

Retrieve articles in all journals with MSC (2000): 46E10, 46F05, 46F10, 35R50, 32A15

Additional Information

José Bonet
Affiliation: Departamento de Matemática Aplicada, E.T.S. Arquitectura, E-46071 Valencia, Spain

Antonio Galbis
Affiliation: Departamento de Análisis Matemático, Universidad de Valencia, E-46100 Burjasot (Valencia), Spain

Siegfried Momm
Affiliation: Mathematisches Institut, Heinrich-Heine-Universität, D-40225 Düsseldorf 1, Germany

Keywords: H\"ormander algebras, principal ideal, convolution operators, spaces of quasianalytic functions, real analytic functions
Received by editor(s): June 1, 1998
Published electronically: February 7, 2001
Additional Notes: The research of J.Bonet and A.Galbis was supported in part by DGESIC, Proyecto no. PB97-0333.
Dedicated: To our friend Jean Schmets on the occasion of his 60th birthday
Article copyright: © Copyright 2001 American Mathematical Society